NCI Dictionary of Cancer Terms
The search textbox has an autosuggest feature. When you enter three or more characters, a list of up to 10 suggestions will popup under the textbox. Use the arrow keys to move through the suggestions. To select a suggestion, hit the enter key. Using the escape key closes the listbox and puts you back at the textbox. The radio buttons allow you to toggle between having all search items start with or contain the text you entered in the search box.
testosterone flare (tes-TOS-teh-rone flayr)
increase in testosterone levels in the body caused by
certain types of hormone therapy used to treat prostate
cancer. A testosterone flare may occur in patients who are
taking drugs called gonadotropin-releasing hormone (GnRH)
agonists. When first given, these drugs cause the testicles
to make more testosterone. This may cause symptoms, such as
bone pain and urinary problems, to get worse, but they
usually go away after the first few weeks of treatment.